Sertraline side effects: Does anyone... - Anxiety and Depre...

Anxiety and Depression Support

64,375 members63,156 posts

Sertraline side effects

Mooska profile image

Does anyone else feel horrid after taking sertraline? I have been on it before, started it again recently and whenever I take it I have this horrid feeling like there’s something stuck in my throat and my chest feels like it has pressure in it.. is it normal?

6 Replies

I didn't do well on Sertraline, they made me feel jittery and over intense. Prozac did the same so the serotonin uptake inhibitors don't work for me. I told my GP and they changed my prescription.

I have been on it previously for a while and had no issues, this time round is a complete different story. I’ve only been back on it for 4 days so was going to try and wait for it to settle on my system for 2 weeks.. not sure I can carry on that long I didn’t sleep a wink last night :(

Strange isn't it, I hope you manage to find something that works for you, we need as much sleep as we can get.

Hi, I’ve been on 25mg now for 5 days and I am literally experiencing the same thing! I was also struggling to get my breathing right which felt like anxiety so I searched it up and it does say a lump in the throat and tightening is anxiety. Once I managed to relax somewhat it vanished. It’s come back on slightly this morning as I’m feeling a little anxious from lack of sleep but I know if I can relax it’ll ease of.

Everyone has suggested to me to just keep going for a few more weeks as it’s worse before it gets better.

Hope this helps x

Ive been on Zoloft/Sertraline since 1999. I remember having to take it before bed( not am ) because it did make me a bit jittery at first hyped up. I got used to it and it worked pretty well for 20 years.

One thing known for sertraline, is that where people don't drink enough water with it, or where they take it right before sleep, it can cause a very bad heartburn-like experience. People have mentioned feeling something in their throat with this.

There is a thread over on the mumsnet mental health forum about this issue.

You may also like...